MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd posiflush tip broke.The following information was provided by the initial reporter: after nurse had accessed patient port sterilely, nurse went to flush line with saline syringe via stopcock.After flushing nurse went to twist off flush and tip of flush broke off still connected to stopcock.Nurse able to sterilely replace stopcock and continue procedure.¿ no adverse event.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 306553 and lot number 3327120.The review did not reveal any possible non-conformances during the production process that could have contributed to this incident.To aid in the investigation of this issue, the affected sample, along with the accessories used, was returned for evaluation by our quality team.Through analysis of the sample, the syringe tip was observed broken.Based on the investigation results, the nature of the damage to the luer tip on the syringe does not appear to be molding or manufacturing related.The damage to the luer and the fact that it appears to be completely fused with the accessory device suggests that it most likely resulted from the interaction between the materials.However, an exact cause could not be determined.This is the first report received for this type of issue on material number 306553 and lot number 3327120.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD POSIFLUSH
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20185642
Report Number9616657-2024-00025
Device Sequence Number21065689
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306553
Device Lot Number3327120
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown